do extended release stimulants cause ... - CHADD's Adult ADH...

CHADD's Adult ADHD Support

14,030 members3,649 posts

do extended release stimulants cause more muscle issues than immediate release?

ptas profile image

Seeing dr. this week and thinking of switching from ER Vyvanse(only way it comes) to Adderall-not extended release. Has anyone experienced more muscle pain with ER than immediate release? Tried methylphenidate ER, Adderall ER and Vyvanse. All gave me severe muscle pain in neck and shoulders. Wondering if its because of the extended release element.

6 Replies

Yes but the pros outweighs the cons for me at least

Hydrate yourself

A little yeah but after 2 or 3 days of Adderall XR that part went away. I just stretched a ton and like JW621 said, I drank a ton of water.

ptas profile image
ptas in reply to witherrae

Thanks. just finished yoga and second glass (carafe) of water. Fingers crossed.

Yeah that happened with me before. I drink vut zero. When you body is dehydrated you will get muscle aches and pain. Also you can pull a muscle. So drink Gatorade, or something with electrolytes

ptas profile image
ptas in reply to daybyday365

Thanks. Ive been drinking one scoop of HYDROLYTE, but I'll try vut zero and see if I get better results. Literally hits around 2pm and I'm in excruciating pain til bedtime. Mind you, Ive done my yoga and more stretching in the afternoon or elliptical plus tons of water. Added L arginine too. Really gave Vyvanse a fair shake.

You may also like...